Women Only!

Issues relating specifically to women's health.
lemon_and_mint
Posts: 928
Joined: Tue Nov 20, 2007 2:04 pm

Women Only!

Post by lemon_and_mint »

how can you be allergic to them when there are so many different types and even mini-pills, all with differering amounts of hormones?
koan
Posts: 16817
Joined: Sun Oct 31, 2004 1:00 pm

Women Only!

Post by koan »

That's a common side effect to taking depo provera. Doctor's recommend it to stop the menstrual process altogether but it can cause excessive bleeding as you describe as well. I'm assuming it is from disrupting the hormone levels.

If you can get your hormone levels checked that might tell you the problem.

I'd suggest taking maca root or herbs that support the female reproductive system, like chaste tree berry, but you should get advice from a registered herbalist.
User avatar
Mystery
Posts: 759
Joined: Thu Jun 01, 2006 7:53 am

Women Only!

Post by Mystery »

Have you ever been tested for ovarian cysts?
lemon_and_mint
Posts: 928
Joined: Tue Nov 20, 2007 2:04 pm

Women Only!

Post by lemon_and_mint »

sounds like endometriosis
User avatar
Mystery
Posts: 759
Joined: Thu Jun 01, 2006 7:53 am

Women Only!

Post by Mystery »

My gyno tells me he allows for 2 irregular periods per year, then he starts looking for other causes. Now, he's very cautious by nature, so perhaps more is normal, but it has me stumped that they keep telling you nothing is wrong.

What brand of pills did you try? Only one, or did they try a variety? Did you only see the one specialist? Perhaps, you could search for another, on your own.
User avatar
Mystery
Posts: 759
Joined: Thu Jun 01, 2006 7:53 am

Women Only!

Post by Mystery »

AngelEyes82;738136 wrote: Yasmin birth control pills is what I was on.. Yeah one specialist and 15 Gynos. I am scared to try anymore birth control pills because of the pain..


It's just that so many varieties of pills are available, you probably wouldn't have trouble with some of them, but I understand what you're saying.

Does your state have a website listing available doctors and their specialties? If so, go there and find another specialist, perhaps you'll get some answers.
User avatar
Sheryl
Posts: 8498
Joined: Mon Feb 28, 2005 3:08 am

Women Only!

Post by Sheryl »

Isn't the Yasmin another of those pills that's supposed to only allow for 4 periods a year?

I had similar problems with my period, and finally figured out it was stress. Has your periods always been like this, or just recently?
"Girls are crazy! I'm not ever getting married, I can make my own sandwiches!"

my son
koan
Posts: 16817
Joined: Sun Oct 31, 2004 1:00 pm

Women Only!

Post by koan »

Be prepared for it to take about a year to rebalance your system. Hopefully, if you get a good program set up you can get things somewhat straightened out within a couple of months though.

I had bad experiences with depo provera and I highly recommend seeing an herbal specialist to get yourself functioning normally again. I think doctors have trouble admitting what the problem is as they then have to admit their drugs are bad.
Patsy Warnick
Posts: 4567
Joined: Fri Feb 03, 2006 12:53 am

Women Only!

Post by Patsy Warnick »

Angel

Are you having low back pain on a regular basis with or without the pill?

Your bleeding has been going on for too long.

The natural remedy is a great option - and the pill should regulate your periods but will take some time..

Let me know about the low back pain please.

Patsy
User avatar
Sheryl
Posts: 8498
Joined: Mon Feb 28, 2005 3:08 am

Women Only!

Post by Sheryl »

AngelEyes82;738292 wrote: For the last 3 yrs.. Yeah Yasmin is that kinda pill. The Doc that gave it to me recommended it.. :thinking: I think he was trying to kill me. :rolleyes:


To regulate you, you need to be on the monthly pills. And these new pills where you only have a period a few times a year are dangerious, whether you are a smoker or not.

I was on the Depro Provera shot for a little over a year. I hated it! I was a mean b*tch, gained lots of weight, and took forever for me to get my periods back after I went off the shot. I do not recommend it to anyone!
"Girls are crazy! I'm not ever getting married, I can make my own sandwiches!"

my son
Patsy Warnick
Posts: 4567
Joined: Fri Feb 03, 2006 12:53 am

Women Only!

Post by Patsy Warnick »

Angel

I would go back to the DR - if you need the pill, get the daily pill to regulate your period - at least try this for @ 6 months. Are you having terrible cramping?

I speaking from my own experience - when the flow was heavy & constant, the DR put me on the pill - daily pill to regulate my periods. I gave it try, didn't work for me, and the end result was cysts.

With a regular ultrasound - cysts don't necessarily show up - Have you had a vaginal ultrasound? I'd request one.

Patsy
koan
Posts: 16817
Joined: Sun Oct 31, 2004 1:00 pm

Women Only!

Post by koan »

I can't take birth control pills either. They made me extremely ill.

Some women just don't react well to them.
Patsy Warnick
Posts: 4567
Joined: Fri Feb 03, 2006 12:53 am

Women Only!

Post by Patsy Warnick »

Angel

Sorry your having so much trouble

Now this is my experience - heavy periods - tried the pill tick, didn't work, as far as trying to control the flow & frequency. All Pills are very controlling - they can puff you up with weight gain & make you very moody - as if this period won't..

So after the pill trick that didn't help - plus I didn't want to take them.

Ultrasounds - showed normal - vaginal ultrasound - showed normal.

I believe the DRs have to go this route for the Insurance to cover any & all further steps.

I finally went shopping for a OBGYN DR - one who truely believed me..

Which I think you should do - 3 years of this - too long for everything to be normal.

This is not to scare you - this is to protect you

My OBGYN believed all symptoms - he did a laposcopic look and I was a mess inside.

I would definately go back to the DR - keep a record of your days, heavy, painful,sick, can't sleep, can't stand etc.. Mark it on your calendar - keep track.

Please keep us posted

Good luck

Patsy

Return to “Women's Health”